IIUM Repository

Computation of damping derivative of an Ogive at highspeed flow

Ayesha, Shabana and Crasta, Asha and Ridwan, R and Khan, Sher Afghan (2022) Computation of damping derivative of an Ogive at highspeed flow. Journal of Mechanical Engineering Research and Developments, 45 (2). pp. 151-165. ISSN 1024-1752

PDF - Published Version
Download (1MB) | Preview
Official URL: https://jmerd.net/


This paper aims to derive an expression for the damping derivative of an ogive in pitch. The Ogive shape is achieved by superposing an arch on the cone. The inertia levels considered are M = 5, 7, 9, 10, and 15. The contemporary theory applies to the connected shock case & the Mach M2 behind the shock M2 ≥ 2.5. Damping derivatives are examined for ogive for γ = 1.4 at various semi angles for differing pivot positions and Mach numbers and λ = ± 5, 10. Results indicate a continued decrease in stability derivatives. However, the damping derivatives turn independent of Mach M for Mach more than ten— with a surge in the cone angle, a continued rise in the damping derivatives attained.

Item Type: Article (Letter)
Subjects: T Technology > TL Motor vehicles. Aeronautics. Astronautics > TL500 Aeronautics
Kulliyyahs/Centres/Divisions/Institutes (Can select more than one option. Press CONTROL button): Kulliyyah of Engineering > Department of Mechanical Engineering
Depositing User: Prof. Dr. Sher Afghan Khan
Date Deposited: 17 May 2022 12:27
Last Modified: 17 May 2022 16:44
URI: http://irep.iium.edu.my/id/eprint/97905

Actions (login required)

View Item View Item


Downloads per month over past year